2019 年 139 巻 4 号 p. 641-645
We herein present the case of a 66-year-old Japanese man with Fanconi's syndrome. He had been receiving adefovir dipivoxil (ADV) for the treatment of entecavir (ETV)-resistant chronic hepatitis B (CHB) for four years in his 8-year treatment of hepatocellular carcinoma (HCC), but was referred to our hospital after increased levels of bone pain in his ribs, knees, and ankles. Renal dysfunction, hypophosphatemia, and increased levels of bone alkaline phosphatase were found by a hematology test after admission for treatment of HCC. Radiography and 99m Tc-labeled hydroxymethylene diphosphonate (HMDP) scintigraphy revealed multiple insufficiency fractures in the ribs, knees, ankles, and heels. After switching from ADV to tenofovir disoproxil fumarate (TDF) and treatment with calcitriol and sodium dihydrogenphosphate, the patient's serum phosphate levels slightly increased and renal dysfunction did not improve, but after six months his clinical symptoms disappeared. To detect and prevent adverse effects from ADV, physicians and pharmacists should carefully monitor renal function and serum phosphate levels in patients with hepatitis B virus (HBV) treated for a long time with ADV.